Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 78, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2018, 3:15 PM CDT for 4 counties in Oklahoma. It was in force for 60 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2018, 3:15 PM CDT (20:15 UTC)
- Expired
- May 19, 2018, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Nowata County, OK, Osage County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 3:16 PM CDT | TSTM WND DMG | Pawhuska, OK | BROKEN TREE LIMB FROM THUNDERSTORM WINDS. |
| May 19, 3:35 PM CDT | TSTM WND GST 70 | 4 Ne Bigheart, OK | |
| May 19, 3:40 PM CDT | TSTM WND DMG | Bartlesville, OK | BILLBOARD SIGNS BLOWN DOWN. WINDS ESTIMATED TO 60 MPH. |
| May 19, 3:40 PM CDT | HAIL 0.75 | 2 W Bartlesville, OK | |
| May 19, 3:40 PM CDT | HAIL 1.75 | Bartlesville, OK | |
| May 19, 3:48 PM CDT | TSTM WND DMG | 4 W Copan, OK | AWNINGS DAMAGED OR BLOWN OFF SEVERAL CAMPERS/RVS BY THUNDERSTORM WINDS. |
| May 19, 3:48 PM CDT | NON-TSTM WND DMG | 4 W Copan, OK | AWNINGS DAMAGED OR BLOWN OFF SEVERAL CAMPERS/RVS BY THUNDERSTORM WINDS. |
| May 19, 3:55 PM CDT | TSTM WND GST 60 | 2 Ene Copan, OK | |
| May 19, 4:17 PM CDT | TSTM WND DMG | 2 Sse Lenapah, OK | TREE LIMBS, 1 INCH IN DIAMETER BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
901
WUUS54 KTSA 192015
SVRTSA
OKC105-113-131-147-192115-
/O.NEW.KTSA.SV.W.0078.180519T2015Z-180519T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
315 PM CDT SAT MAY 19 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Rogers County in northeastern Oklahoma...
Northeastern Osage County in northeastern Oklahoma...
Washington County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
* Until 415 PM CDT
* At 315 PM CDT, a severe thunderstorm was located 4 miles east of
Pawhuska, moving east at 50 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Bartlesville... Nowata...
Pawhuska... Dewey...
Chelsea... Barnsdall...
Oologah... South Coffeyville...
Copan... Ramona...
Wynona... Ochelata...
Delaware... Foyil...
Avant... Lenapah...
Talala... Vera...
Wann... New Alluwe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3700 9543 3644 9544 3640 9634 3699 9661
TIME...MOT...LOC 2015Z 254DEG 42KT 3665 9626
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
693 follow-up statements
310
WWUS54 KTSA 192034
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
334 PM CDT SAT MAY 19 2018
OKC105-113-131-147-192115-
/O.CON.KTSA.SV.W.0078.000000T0000Z-180519T2115Z/
Rogers OK-Osage OK-Washington OK-Nowata OK-
334 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN ROGERS...NORTHEASTERN OSAGE...WASHINGTON AND NOWATA
COUNTIES...
At 334 PM CDT, a severe thunderstorm was located over Bartlesville
Municipal Airport, moving northeast at 45 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Bartlesville... Nowata...
Pawhuska... Dewey...
Chelsea... Barnsdall...
South Coffeyville... Copan...
Ramona... Wynona...
Ochelata... Delaware...
Lenapah... Wann...
New Alluwe... Bigheart...
Bartlesville Municipal Airport... Osage Hills State Park...
Watova... Hulah...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3700 9543 3654 9544 3652 9634 3699 9650
TIME...MOT...LOC 2034Z 242DEG 41KT 3677 9604
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
69357
WWUS54 KTSA 192047
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
347 PM CDT SAT MAY 19 2018
OKC131-192057-
/O.CAN.KTSA.SV.W.0078.000000T0000Z-180519T2115Z/
Rogers OK-
347 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROGERS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3700 9543 3669 9544 3661 9607 3699 9631
TIME...MOT...LOC 2047Z 254DEG 39KT 3680 9589
$$
OKC105-113-147-192115-
/O.CON.KTSA.SV.W.0078.000000T0000Z-180519T2115Z/
Osage OK-Washington OK-Nowata OK-
347 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN OSAGE...WASHINGTON AND NOWATA COUNTIES...
At 347 PM CDT, a severe thunderstorm was located near Dewey, moving
east at 45 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations in or near the path include...
Bartlesville... Nowata...
Dewey... South Coffeyville...
Copan... Delaware...
Lenapah... Wann...
Bartlesville Municipal Airport... Hulah...
Okesa... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3700 9543 3669 9544 3661 9607 3699 9631
TIME...MOT...LOC 2047Z 254DEG 39KT 3680 9589
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
69922
WWUS54 KTSA 192059
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
359 PM CDT SAT MAY 19 2018
OKC113-192108-
/O.CAN.KTSA.SV.W.0078.000000T0000Z-180519T2115Z/
Osage OK-
359 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3700 9543 3669 9544 3662 9600 3699 9600
TIME...MOT...LOC 2058Z 254DEG 40KT 3683 9575
$$
OKC105-147-192115-
/O.CON.KTSA.SV.W.0078.000000T0000Z-180519T2115Z/
Washington OK-Nowata OK-
359 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WASHINGTON AND NOWATA COUNTIES...
At 358 PM CDT, a severe thunderstorm was located 6 miles west of
Lenapah, moving east at 45 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations in or near the path include...
Bartlesville... Nowata...
Dewey... South Coffeyville...
Copan... Delaware...
Lenapah... Wann...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3700 9543 3669 9544 3662 9600 3699 9600
TIME...MOT...LOC 2058Z 254DEG 40KT 3683 9575
HAIL...1.75IN
WIND...70MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:26 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 19, 12:26 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1226 PM CDT Sat May 19 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Morning convection over NE OK has mostly dissipated, with attention turning to thunderstorm potential later this afternoon and especially overnight. Current indications are strong to severe storms may develop from western into north central OK as early as 21z, potentially impacting NE OK TAFS a little before 00z, with additional more widespread storms after 06z, again with main impacts focused on NE OK. A weak frontal boundary will push through parts of the area by early Sunday morning with a period of MVFR cigs likely behind it. Will also likely see MVFR conditions with thunderstorms. && .PREV DISCUSSION... /Issued 1040 AM CDT Sat May 19 2018/ DISCUSSION... Scattered elevated convection continues in narrow zone of warm advection this morning across northeast OK. Will continue to see downward trend in this activity during the next few hours, with decreasing clouds and a hot and humid afternoon. Have issued another update to freshen up morning precip chances, afternoon POP configuration looks okay for now as strong to severe storms expected to develop to our west this afternoon and move into eastern OK this evening. However, CAM solutions are trending toward earlier development of storms into northeast OK in the 21-00z time frame. PREV DISCUSSION... /Issued 621 AM CDT Sat May 19 2018/ DISCUSSION... The discussion for the 12Z TAF forecast can be found below. AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. The main aviation concern will be tstorm potential tonight. The best potential will be at the NE OK sites, where a tempo group was added during the most favorable time window at each site. Prob30 groups were added at the other sites for the tail end of the period with the expectation that storms will eventually make their way to these sites thru the night. MVFR cigs are expected behind a weak boundary in the wake of the storms at the NE OK sites late in the period. Lacy PREV DISCUSSION... /Issued 349 AM CDT Sat May 19 2018/ DISCUSSION... Main concerns for this forecast focus on storm potential for today through the next several days. Early morning radar loops show the large MCS across Kansas with numerous boundaries noted across OK/TX. The main synoptic front is over north central Oklahoma, likely reinforced with gravity waves/undular bores or thunderstorm outflow. The dryline in the TX panhandle will also be a focus for convection this afternoon. For today, showers and isolated thunderstorms are possible just about anywhere due to the divergent southwest flow at upper levels. Will keep low pops for parts of northeast Oklahoma this morning where isolated showers have been persistent overnight. The main precipitation event will develop late this afternoon into tonight. The short term guidance and global models blow up a line of strong to severe storms between 4-7pm along the front in Oklahoma and the TX dryline. The airmass will be capped farther east, but the capping inversion has weakened over the past few days given the observed soundings last night at Lamont and Norman. Whatever develops west of here will move in tonight into the early morning hours on Sunday. Large hail and damaging winds will be the main severe threats tonight, in addition to training storms, which could produce locally heavy rainfall. Sunday will be noticeably cooler behind the front, with highs only in the low to mid 80s. There probably will be a good amount of remaining convective cloud cover for part of the day as well. Monday and Tuesday will be quieter, with a building upper ridge by Tuesday. Low chances for storms will persist through much of next week, though the chances for widespread severe weather are low for eastern Oklahoma/western Arkansas after tonight. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 66 81 63 / 30 50 30 20 FSM 92 70 88 68 / 10 20 20 20 MLC 89 69 84 64 / 10 30 30 20 BVO 91 64 77 58 / 20 60 40 20 FYV 88 65 83 62 / 10 40 20 20 BYV 88 66 85 62 / 10 40 20 20 MKO 90 68 82 64 / 20 40 30 20 MIO 90 65 80 60 / 30 50 30 20 F10 90 68 80 63 / 20 40 40 20 HHW 89 68 86 67 / 10 20 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....18 AVIATION.....14
Hazardous weather outlook, May 19, 1:02 PM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 102 PM CDT Sat May 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 102 PM CDT Sat May 19 2018 ...ELEVATED SEVERE STORM RISK OVER PORTIONS OF NORTHEAST OKLAHOMA THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northwest of Interstate 44. ONSET...After 4 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma into Extreme Northwest Arkansas. ONSET...After 4 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Evening. DISCUSSION... There is an elevated risk of severe thunderstorms by late this afternoon generally northwest of Interstate 44. Very large hail, damaging winds and isolated tornadoes are all possible late this afternoon and early this evening. The threat for hail and damaging winds will continue into tonight as storms eventually spread farther east. Storms are expected to develop from southwest into north central Oklahoma and southeast Kansas this afternoon. An outflow boundary from morning storms just south of the Oklahoma-Kansas border may locally enhance the severe weather potential as some chance for discrete supercell development will exist late this afternoon and evening. Storm potential will gradually spread east during the overnight as a weak frontal boundary sinks southeast into the region, though severe potential is expected to wane during this time. Locally heavy rainfall is possible if storms can train over the same areas tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Isolated to scattered storms remain possible mainly during the daytime hours Sunday thru Tuesday across western Arkansas and southeast Oklahoma. Daytime thunderstorms will be possible across all of eastern Oklahoma and western Arkansas Wednesday through Friday. While isolated severe storms can't be ruled out, a more widespread organized severe event is not expected due to weak flow aloft. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 19, 2:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
05/19/2018 M63 MPH OSAGE OK MESONET
&&
JDSLocal storm report, May 19, 3:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TORNADO 12 W PAWHUSKA 36.67N 96.55W
05/19/2018 OSAGE OK STORM CHASER
BRIEF TORNADO TOUCHDOWN ALONG HIGHWAY 60 WEST OF PAWHUSKA
AND SOUTH OF FORAKER.
&&
JDSLocal storm report, May 19, 3:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG 2 NE RALSTON 36.52N 96.71W
05/19/2018 OSAGE OK BROADCAST MEDIA
REPORT OF LOTS OF TREE DAMAGE AND METAL ROOF OFF A
BUILDING.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:57 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 19, 2:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| May 19, 2:44 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 46 min |
| May 19, 4:12 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 48 min |
| May 19, 4:48 PM CDT | Special Weather Statement | TSA | Ottawa | 57 min |
| May 19, 4:58 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 62 min |
| May 19, 5:52 PM CDT | Special Weather Statement | TSA | Osage, Washington | 53 min |
| May 19, 6:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 57 min |
| May 19, 6:08 PM CDT | Special Weather Statement | TSA | Washington | 52 min |
| May 19, 6:50 PM CDT | Special Weather Statement | TSA | Nowata | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.